MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 18 GA X 6-1/2IN; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 18 GA X 6-1/2IN; CATHETER, PERCUTANEOUS
Catalog Number ASK-01618-CHUM
Medical Device Problem Codes Material Too Rigid or Stiff (1544); Difficult to Advance (2920)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported "guide wire is too short, too stiff to do not slip into the vessel"."the patient did get a big hematoma, unable to place the line." additional information reports there was scar tissue present prior to insertion.The hematoma required manual compression.The patient's current condition is reported as "fine, no nerve damage".
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one opened arterial catheterization kit for analysis, including one guide wire assembly, needle, and catheter.The customer stated that the returned kit was a representative sample.No definite signs of use were observed.Visual analysis of the guide wire revealed slight kinking, but the customer was not aware of any guide wire damage.Therefore, the kinking was not investigated as part of this investigation.Despite this, no obvious defects or anomalies were observed.Visual analysis of the reported kit could not be confirmed as it was not returned for analysis.The guide wire length measured 455mm, which is within the specification limits of 450-458mm per the guide wire product drawing.The guide wire outer diameter measured 0.611mm, which is within the specification limits of 0.61-0.635mm per the guide wire product drawing.The guide wire was inserted through the returned introducer needle.The guide wire was able to pass with little to no resistance.Performed per ifu statement, "insert tip of guidewire through introducer needle into artery (until depth-marking [if provided] on wire enters hub of needle).At this point, the depth-marking entering hub shows that tip of wire leaves tip of introducer needle and enters vessel." a manual tug test confirmed that both welds were secure and intact.A device history record review was performed and no relevant findings were identified.The ifu provided with the reported kit informs the user, "precaution: do not advance guidewire unless there is free blood flashback.Precaution: maintain firm grip on guidewire at all times".The customer report of a guide wire that is difficult to advance was not able to be confirmed through investigation of the returned representative sample.The returned guide wire passed all relevant visual , dimensional, and functional requirements.Testing of the actual device from the customer reported event could not be performed as it was not returned for evaluation.The guide wire module requirement states that the guide wire is designed with a core and coil wire, of which the core wire provides strength and rigidity.A device history record review was performed, and no relevant findings were identified to suggest a manufacturing issue.Therefore, based on the customer report and without the reported sample returned for analysis, the potential root cause could not be determined.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW ARTERIAL CATH SET: 18 GA X 6-1/2IN
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20523954
Report Number9680794-2024-01056
Device Sequence Number12782016
Product Code DQY
UDI-Device Identifier10801902111965
UDI-Public(01)10801902111965(11)230620(17)270731(10)33F23F0201(21)
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K093050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberASK-01618-CHUM
Device Lot Number33F23F0201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown